Optimal Entropy Solutions For Conservation Laws With Discontinuous Flux-functions

ADIMURTHI, . ; MISHRA, SIDDHARTHA ; GOWDA, G. D. VEERAPPA (2005) Optimal Entropy Solutions For Conservation Laws With Discontinuous Flux-functions Journal of Hyperbolic Differential Equations, 02 (04). pp. 783-837. ISSN 0219-8916

Full text not available from this repository.

Official URL: http://doi.org/10.1142/S0219891605000622

Related URL: http://dx.doi.org/10.1142/S0219891605000622


We deal with a single conservation law in one space dimension whose flux function is discontinuous in the space variable and we introduce a proper framework of entropy solutions. We consider a large class of fluxes, namely, fluxes of the convex-convex type and of the concave-convex (mixed) type. The alternative entropy framework that is proposed here is based on a two step approach. In the first step, infinitely many classes of entropy solutions are defined, each associated with an interface connection. We show that each of these class of entropy solutions form a contractive semigroup in L1 and is hence unique. Godunov type schemes based on solutions of the Riemann problem are designed and shown to converge to each class of these entropy solutions. The second step is to choose one of these classes of solutions. This choice depends on the Physics of the problem being considered and we concentrate on the model of two-phase flows in a heterogeneous porous medium. We define an optimization problem on the set of admissible interface connections and show the existence of an unique optimal connection and its corresponding optimal entropy solution. The optimal entropy solution is consistent with the expected solutions for two-phase flows in heterogeneous porous media.

Item Type:Article
Source:Copyright of this article belongs to World Scientific Publishing Co Pte Ltd.
ID Code:119715
Deposited On:16 Jun 2021 11:21
Last Modified:16 Jun 2021 11:21

Repository Staff Only: item control page